MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

STRYKER ORTHOPAEDICS-MAHWAH MODULAR DUAL MOBILITY INSERT; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Catalog Number 626-00-48G
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Ambulation or Postural Difficulties (2544)
Date of Event 04/03/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
An event regarding wear/metallosis involving a mdm liner was reported.The event was confirmed via clinician review of the provided medical records.Method & results: product evaluation and results: the reported device was not returned; however, photographs were provided for review.The photographs show a recently explanted metal mdm liner, poly adm liner, and 4 screws sealed inside a poly bag.Nothing remarkable can be seen on these devices in the photos.Clinician review: a review of the provided medical information by a clinical consultant indicated: "this patient underwent primary total hip arthroplasty, a revision total hip arthroplasty for polyethylene liner disassociation, with metallosis, and then another revision for acetabular loosening with metallosis.The root cause of these events cannot be determined with certainty.The causes of both acetabular loosening, polyethylene, disassociation, and metallosis, are multi factorial, including surgical technique, especially in the way preparation is made for insertion of the femoral head on the trunnion and the mdm liner into the acetabulum, as well as proper insertion of the polyethylene liner into a primary acetabular cup.Also contributing can be patient factors such as activity level and bmi, as well as implant factors." product history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.Complaint history review: there have been no other similar events for the lot referenced.Conclusions: it was reported that the patient was revised due to loosening of the acetabular component and metallosis.The reported device was not returned; however, photographs were provided for review.The photographs show a recently explanted metal mdm liner, poly adm liner, and 4 screws sealed inside a poly bag.Nothing remarkable can be seen on these devices in the photos.It was not reported what devices caused or contributed to the reported metallosis, and the stem and head in this case were competitor devices.It is possible that the metallosis generated due to motion of the loose shell against the acetabular screws or between the metal mdm liner and the shell.The event was further confirmed via clinician review of the provided medical records: "the root cause of these events cannot be determined with certainty.The causes of both acetabular loosening, polyethylene, disassociation, and metallosis, are multi factorial, including surgical technique, especially in the way preparation is made for insertion of the femoral head on the trunnion and the mdm liner into the acetabulum, as well as proper insertion of the polyethylene liner into a primary acetabular cup.Also contributing can be patient factors such as activity level and bmi, as well as implant factors." no further investigation for this event is possible at this time.If devices and/or additional information become available to indicate further evaluation is warranted, this record will be reopened.H3 other text : not returned.
 
Event or Problem Description
It was reported that the patient's right hip was revised.Patient originally presented with report of knee pain (patient does not have any knee implants).X-rays showed that the competitor femoral head had broken into multiple pieces.As a result, the trunnion of the competitor stem wore through the stryker adm/ mdm poly insert, and was articulating against the mdm metal liner.This caused the patient to compensate their gait, which caused the knee pain.The mdm liner, adm/ mdm poly insert, and competitor ceramic head were revised to another mdm metal liner, adm/ mdm poly insert, and competitor femoral head.Rep confirmed that no further information will be released by the hospital or surgeon.

Brand Name
MODULAR DUAL MOBILITY INSERT
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
brad curtis
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19220483
Report Number0002249697-2024-00676
Device Sequence Number8198624
Product Code LZO
UDI-Device Identifier04546540666031
UDI-Public04546540666031
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K103233
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 05/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2021
Device Catalogue Number626-00-48G
Device Lot Number57350002
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/03/2024
Initial Report FDA Received Date05/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/11/2016
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age64 YR
Patient SexMale
Patient Weight70 KG